DERMATOLOGY
FORUM
crotch rash will not go away
Avatar_n_tn
by Haditman, Jun 05, 2004
Ok doc here goes I have A crotch rash that will not go away ,Over a year It started on one side of my sack were the skin folds itched like crazy and kept getting worse ,been to the derm doc several times ,Creams used Naftin lamisl and taken lamisil in the pill form for a month and then spornax ,the sporanax seemed to help when I would take it the rash would go crazy i assume it was fighting the critter,It became so expensive that Istopped seeing the doc .It now is on both sides it has small crack like lines that go almost all the way around my sack burns and itches like hell ,on the top it is not really on the penis but has crept up that way a little .It will get dry and crack with little red crack hurt like mad the cracks going around look like strech marks , my sack gets covered and gets flacking dead skin . if I close my eyes and feel it does go all the way around Please help I have all these hot women beating down my door and I cant touch until this stuff is dead
Answer:
242489_tn?1210500813
by Alan Rockoff, MDBlank, Jun 06, 2004
All the treatments you list are antifungal, but you almost certainly don't have a fungus.  Most likely it's an inflammation which should be treated with an anti-inflammatory cream, such as hydrocortisone.  I advise you to make an appointment with a dermatologist, and in the meantime apply an over-the-counter 1% hydrocortisone ointment along with generous moisturizing (like vaseline.)  What I think you have, by the way, is not contagious.  Once you clear up, you may need to reapply either the 1% hydrocortisone or whatever the dermatologist recommends from time to time if the rash reappears.  Powdering after showers may help prevent reocurrence, but wouldn't be much use now.

When those hot women come in, remember to practice safe sex!

Best.

Dr. Rockoff
Related Discussions
Member Comments (5)
Avatar_n_tn
by Haditman, Jun 06, 2004
Thank you Doc But I will try I have done that before I guess I dident have enough words to write to add all the things I have tried MY derm doc swears its fungal It hurts Itches Burns and will not go away I still have Hydrocortozone and it is Itching like mad in the creases of skin. much more of this and we can just cut it off ,I am using humor I would never dream of that it is really rashy red now that i applied the Hydro 1%
Avatar_n_tn
by Ed S., Jun 06, 2004
I have a yeast sensitivity whiched caused rashes in the creases for 30 ytears... finally cleared up with six week oral treatment of Diflucan (200 mg once each day). Still take one pill each week now to keep clear. Worth a try...
242489_tn?1210500813
by Alan Rockoff, MDBlank, Jun 06, 2004
Failure to respond to 2 oral antifungals, not to mention all the other antifungal stuff you've used makes me very skeptical that this is fungal.  Maybe you need another opinion.

Dr. Rockoff
Avatar_n_tn
by winkydink, Jun 17, 2004

~~Quote~~
Ed S.
(06-Jun-04)  . I have a yeast sensitivity whiched caused rashes in the creases for 30 ytears... finally cleared up with six week oral treatment of Diflucan (200 mg once each day). Still take one pill each week now to keep clear. Worth a try...
=====================================
Ed I have suffered off & on, mostly on for 4o years. Sometimes scratch til I bleed. Have permanent scar tissue bands in my groin both sides where legs meet torso. After much scratching my scrotum often shrivels up and forces testicles back up into my body almost 80%. This causes mild tenderness but nothing compared to the itching. I have just about figured it to be mental. Most often comes on when I undress for bed or bath. Seems like the air hitting it does something, but may also start itching without removal of pants.
Someone tell me more about the Diflucan and Ed do my symptoms in any way mimick yours?

BTW I have tried every OTC drug I can think of. The best I have found is Tolnaftate Topical solution USP 1%. Used to be at WalMart (no longer) can't find it anymore, but still have a few bottles. It is an oily solution that does not stop the itch once it starts but does a good job as preventive if put on in morning when no itching is present.

I am surprised there are not more of us who report this. This is not standard jock itch I dont think.
you are the first I have ever read that has suffered as long as me. It is a "curse" for sure!

Many thanks.
Avatar_n_tn
by Erik1977, Sep 11, 2008
A related discussion, Jock Rash was started.
Avatar_n_tn
by badmoney16, Sep 23, 2008
A related discussion, same issue here. was started.
Avatar_n_tn
by Loni228, Apr 01, 2009
A related discussion, I have the exact same rash was started.
Avatar_n_tn
by itchballz, Dec 30, 2009
A related discussion, Itching,flackin spots on each side of the testicals was started.